MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48558532
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/19/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; the tulip head broke off of screw at t1.The other screw also at t1 was stripped and unable to be removed or advanced further.Update (26-apr-2016): the stripped screw remains in patient.The detached tulip forced him to add extra level which added 45 min to case.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: manufacturing files were reviewed and no anomalies were found.The stryker rep reported that the patient had hard bone quality, that proper prep of the screw holes was completed and that the polyaxial screw was properly attached to a polyaxial screwdriver (as per stg).Conclusion: the possible root causes for the tulip separation include: screw misaligned for angular insertion into bone, hard bone and screw connected too tight to screw driver, however the exact root cause of the tulip disengagement is not determined.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5661383
Report Number0009617544-2016-00190
Device Sequence Number18897562
Product Code KWP
UDI-Device Identifier04546540596451
UDI-Public(01)04546540596451
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48558532
Device Lot Number160126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;